MAUDE Adverse Event Report: MEDTRONIC MEXICO AXIUM PRIME BARE PL 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MEDTRONIC MEXICO AXIUM PRIME BARE PL 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number APB-1.5-3-3D-ES
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/05/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H3: product analysis of apb-1.5-3-3d-es, lot# 227719096 as found condition (condition of returned device): the axium prime coil was returned for analysis within a shipping box; within a sealed plastic biohazard pouch; within an opened axium prime coil inner pouch and within a dispenser track.The unknown catheter used during the event was not returned.Visual inspection/damage location details: the axium prime coil pushwire was found to be bent at ~7.6cm from proximal end.The implant coil was found to be broken and returned within introducer sheath.The implant coil was found to be stretched and damaged within the introducer sheath.The axium implant coil could not be pushed out further from the introducer sheath for additional evaluation as it was found to be stuck.No other anomalies were observed.Testing/analysis (including sem reports): the axium prime could not be used for resistance testing with an in-house micro catheter due to its damaged condition.Conclusion: based on the device analysis and reported information, the customer¿s report of ¿pusher kink/damage¿ was confirmed.Pushwire damage can occur if the user advances the device against resistance.However, there was not any friction or difficulty during testing or delivery.It is possible the damage occurred during production or upon opening the package and attempting to remove the product or after removing it from the package.Therefore, the cause for the pushwire kink could not be confirmed.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received a report that the axium pushwire was found kinked/broken.The patient was undergoing surgery for treatment of an amorphous, ruptured aneurysm in the left middle cerebral artery with a max diameter of 3.2 mm and a 2.1 mm neck diameter.It was noted the patient's blood flow was normal and vessel tortuosity was normal.It was reported that when the surgeon was embolizing the aneurysm, he found that the coil delivery rod was broken and the coil could not be delivered normally.It was reported the pusher was kinked/broken.There was no friction or difficulty during testing or delivery.The continuous flush was administered during the procedure.The damage was located on the proximal pushwire segment.The reported device and any accessory devices were prepared as indicated in the instructions for use (ifu).No patient symptoms or further complications were reported as a result of this event.Additional information received that the cause of the pusher kink/damage was not determined.The coil delivery rod was damaged while in vitro.There were no issues that resulted in the damage that was found.

Brand Name
AXIUM PRIME BARE PL 3D
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MEDTRONIC MEXICO
av. paseo del cucapah #10510
tijuana,bc 22570
MX  22570
Manufacturer (Section G)
MEDTRONIC MEXICO
av. paseo del cucapah #10510
tijuana,bc 22570
MX   22570
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key19928659
Report Number9612164-2024-03610
Device Sequence Number2736547
Product Code KRD
UDI-Device Identifier00763000313654
UDI-Public00763000313654
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K151447
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/07/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAPB-1.5-3-3D-ES
Device Catalogue NumberAPB-1.5-3-3D-ES
Device Lot Number227719096
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/24/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/23/2024
Initial Report FDA Received Date08/07/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/09/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age49 YR
Patient SexFemale